Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online

Dry eyes, hoarse voice, chest discomfort, elevated heart rate, stamina loss. Taking Doxylamine. History of GAD and insomnia

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1996
Answered : 961 Questions
I am 47 years male with a long history of GAD and insomnia. Moderately active. 5.11. 162 lb. I suddenly lost stamina, resistance to physical activity became very low, i developed a hoarse (tired) voice, unpleasant sensation in my chest. My heart rate seams to be always elevated. Even if I sleep 8 hrs, I wake up tired with dry eyes, which feels like conjunctivitis (which I don't have). It all started around the same time one day about 3 months ago. I was taking 25 mg doxylamine before bed and nothing else. I have a new relationship for about a year and had intercourse every day (some time more than once) for all this time, which was unusual for me and draining.
Posted Sun, 16 Sep 2012 in Hypertension and Heart Disease
Answered by Dr. Prasad Akole 3 hours later
Dear friend,

Thanks for posting your query.

Are you still on doxylamine? What was it started for?
It is not a good option for GAD.

All your symptoms are mostly due to doxylamine, including dry eyes, mouth, fast heart rate etc.

I think it you should reconsider doxylamine on consultation with your treating doctor and use a safer substitute.

You obviously have recognized frequent intercourse as a strain factor. Try to control it.

Get involved in some more fruitful activity/ hobby/ work.

You may seek professional help of a counselor / clinical psychologist to help you out with GAD, for non-medicinal part of treatment.

I hope this answers your query.
Take care and keep me posted on your progress.
Please rate this answer and write a review before you close this query satisfied, if you have no follow-up questions or after they are answer.
Thanks and good luck! :)

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor